# SDR 2015FA0000209

- Difficulty date: May 8, 2015
- Submitted: May 13, 2015
- Operation: General aviation
- Aircraft: N380PD
- Make and model: Bell OH-58A
- Aircraft serial: 7321879
- System (JASC): 6200 · Main Rotor System
- Part: Strap
- Part number: AA206011154105
- Part serial: BA10922
- Condition: Damaged
- Location: Main Rotor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A  1:1 VIBRATION WAS REPORTED BY PILOT AS AN ONGOING ISSUE.  IN AN ATTEMPT TO ELIMINATE OTHER SYSTEMS SUCH AS SWASH PLATE, FLIGHT CONTROLS AND GEARBOXES, A COMPLETE INSPECTION WAS CONDUCTED BY DISCONNECTING ALL FLIGHT CONTROLS AND ISOLATING EACH SYSTEM INDIVIDUALLY.  SEVERAL BEARINGS WERE IDENTIFIED AS HAVING SLIGHT PLAY AND REPLACED REGARDLESS OF PLAY LIMITS.  SWASH PLATE ASSY WAS INSPECTED OK AND HAD RECENTLY BEEN O/H. MAIN ROTOR HEAD ASSEMBLY WAS REMOVED, DISASSEMBLED, AND VISUAL INSPECTION DID NOT REVEAL ANY DEFECTS.  TO INCLUDE THE TT STRAPS.  ROTOR HEAD WAS REASSEMBLED, ALIGNED, INSTALLED AND ANOTHER OPS FLIGHT/ROTOR SMOOTHING ATTEMPT WAS MADE.  AS NOTED IN THE PREVIOUS ATTEMPTS, THE ACFT WOULD MEET THE .02 IPS VIBRATION LIMITS EXCEPT WITH A REDUCTION OF POWER.  EVERY TIME THE COLLECTIVE WAS LOWERED/REDUCTION OF POWER, THE ACFT WOULD EXPERIENCE A SEVERE TO EXCESSIVE 1:1 VERTICAL VIBRATION.  IN AN ATTEMPT TO ISOLATE THE PROBLEM, ANOTHER SERVICEABLE MAIN ROTOR HEAD AND BLADE ASSEMBLY WAS INSTALLED.  WITHIN 1 ADJUSTMENT FOLLOWING THE NEXT FLIGHT, THE ACFT MET ALL LIMIT REQUIREMENTS.  AT THIS POINT, THE PROBLEM WAS IN THE SUSPECT HUB AND BLADE ASSEMBLY.  PURCHASED TENSION/TORSION STRAPS AND INSTALLED THEM, COMPLETED THE ALIGNMENT AND COMPLETED THE MAIN ROTOR HUB AND BLADE.
